MAUDE Adverse Event Report: COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: the hawkone was inserted a cutter driver and 0.014" guidewire was loaded the distal assembly.Visual inspection: the hawkone was returned in two pieces.The first piece included the fractured distal end of the distal assembly.The distal assembly was loaded on the 0.014" guidewire and the total length of the guidewire was 300cm.The guidewire was bent at approximately 1 and 4 cm from the distal tip.The distal assembly was loaded on the guidewire approximately 94cm from the distal end.The total length of the distal assembly loaded on the guidewire was approximately 6cm.The distal assembly was inspected under a microscope.Dried blood was noted at the distal tip and within the laser drilled coils.The fracture face was inspected and observed a radial fracture at the bottom proximal end of the cutter window.The second piece of the hawkone was inspected.The cutter driver power switch was in the on position.The thumb-switch was advanced and the distal end of the drive shaft with the cutter assembly attached was observed sticking out at the end.The fracture to the distal assembly was inspected under a microscope.The fracture face was radial and exposed the bottom of the ramp.No damage to the ramp assembly was noted.The hinges pins were intact and not affected.The location of the fracture on the hawkone device was at the proximal portion of the cutter window.No damage to the top of the proximal end of the cutter window was observed; however, the fracture took place at the base/bottom of the cutter window.
 
Event or Problem Description
The physician was attempting to use a hawkone directional atherectomy device to treat a calcified 5 cm lesion in the mid sfa.The artery was described as having little tortuosity and was 5mm.No abnormalities were reported in relation to the patient¿s anatomy.The procedure used a 0.014" non-medtronic guidewire and a 6 fr non-medtronic sheath.The device was prepped as per the ifu.Neither pre- nor post-dilation of the vessel was performed.The physician did not experience any resistance during advancement.It was reported that the tip of the device detached proximal to the cutter.The tip was snared using a gooseneck snare and removed the patient¿s vessel.No patient injury was reported.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN IRVINE
9775 toledo way
irvine CA 92618
MDR Report Key7012226
Report Number2183870-2017-00484
Device Sequence Number1394033
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2020
Device Catalogue NumberH1-M
Device Lot NumberA497240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;